Results 1 to 4 of 4

Thread: IV Antibiotics and stomach upset

  1. #1
    Senior Member -Andrea-'s Avatar
    Join Date
    Aug 2001
    Location
    West Palm Beach
    Posts
    404

    IV Antibiotics and stomach upset

    I was hospitalized in Inova Fairfax Hospital w/a kidney infection last week. They gave me some antibiotic (Zysten?) that cleared things up but the next day, I had to use the toilet and it was soft. I'm going out of town [hopefully] Saturday for the long weekend but, can't if my stomach is acting up. I've been taking 1 Prevacid and waiting 20 minutes before eating/drinking then drinking a yoghurt smoothie to try to help regrow my bowel bacterias. It seems to be working but I am scared of any freak accidents while I'm away. If I hear one strange noise from my belly Friday night, I will not go.
    Any ideas on how to clear this up quickly? I don't think it's C. Dificile (been there, done that). I'm trying to eat mild foods and natural food enzymes, etc. Any other advice would be much appreciated.

    Thanks,
    Andrea

  2. #2
    Hi Andrea,

    I am not familiar with Zysten.An oral antibiotic that sounds similar might be Ceftin.
    I would contact your pharmacist-ask if the med can be taken with food- as this can significantly help GI upset. They can give you some tips particular to that drug.

    If it is still unacceptable, contact your doctor to get a substitute which is milder on the stomach. This is usually possible.
    And I would agree, it does not sound like c. difficele infection as with this the stool is liquidy not soft.

    AAD

  3. #3
    Senior Member -Andrea-'s Avatar
    Join Date
    Aug 2001
    Location
    West Palm Beach
    Posts
    404
    Thanks Nurse,
    I'm not currently on oral medication as the culture came back clear. I had not heard of the Zysten either, the DRs told me it's similar to Rosefan. It was an infusion drip; was too naseous to have taken anything into my mouth. Well, things seem to be going better and my fingers are crossed for this weekend.

    Andrea

  4. #4
    Glad things are better. If it was IV medication it was probably Zosyn, which is commonly used for kidney infections.
    It can be hard on the GI tract.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •